Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2015, 10:30 PM CDT for Franklin County, Missouri. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 2, 2015, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 10:41 PM CDT | HAIL 0.25 | Gerald, MO | |
| Apr 2, 10:45 PM CDT | TSTM WND DMG | 8 S Leslie, MO | SEVERAL LARGE TREE LIMBS BLOWN DOWN. |
| Apr 2, 11:12 PM CDT | HAIL 1 | St. Clair, MO | NEAR MILE MARKER 239 ON I-44. MOSTLY PEA SIZE HAIL WITH A FEW HAIL STONES UP TO AN INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS53 KLSX 030330
SVRLSX
MOC071-030415-
/O.NEW.KLSX.SV.W.0011.150403T0330Z-150403T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEBUD...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UNION...ST. CLAIR...GERALD...BEAUFORT...PARKWAY...LESLIE...NOSER
MILL...STANTON AND PINEY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3851 9090 3820 9096 3827 9136 3849 9136
TIME...MOT...LOC 0330Z 278DEG 24KT 3838 9138
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
510
WWUS53 KLSX 030358
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT THU APR 2 2015
MOC071-030415-
/O.CON.KLSX.SV.W.0011.000000T0000Z-150403T0415Z/
FRANKLIN MO-
1058 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN COUNTY UNTIL 1115 PM CDT...
AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAUFORT...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED WIND DAMAGE 8 MILES SOUTH
OF LESLIE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION...ST. CLAIR...PARKWAY...STANTON AND PINEY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIND DAMAGE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3826 9126 3849 9124 3851 9090 3820 9096
3820 9097
TIME...MOT...LOC 0357Z 274DEG 25KT 3835 9115
HAIL...1.00IN
WIND...60MPH
$$
TILLY453
WWUS53 KLSX 030416
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CDT THU APR 2 2015
MOC071-030426-
/O.EXP.KLSX.SV.W.0011.000000T0000Z-150403T0415Z/
FRANKLIN MO-
1116 PM CDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3826 9126 3849 9124 3851 9090 3820 9096
3820 9097
TIME...MOT...LOC 0358Z 273DEG 27KT 3835 9112
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:57 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 6:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT Thu Apr 2 2015
.SHORT TERM: (Through Friday)
Issued at 343 PM CDT Thu Apr 2 2015
Flood watch remains in effect for southern CWA as several rounds
of convection are expected to occcur tonight and tomorrow morning.
Cold front has settled south to near I-70 at the moment and
thunderstorms are expected to continue to blossom over the next
few hours along and south of the front. Some of the thunderstorms
will be severe with large hail and damaging wind being the primary
threats. Exact storm evolution and morphology is hard to pin down
as the front slowly sinks south through the area this evening.
CVKING
.LONG TERM: (Saturday through Next Thursday)
Issued at 343 PM CDT Thu Apr 2 2015
Saturday morning there is a threat of some frost or freezing
conditions as high pressure moves over the region providing ideal
radiational cooling conditions. Will hold off on any headlines as
this is still more than a day away.
Tranquil weather expected on Saturday and Sunday with temperatures
warming to near average values by Sunday. Active weather regime looks to
unfold next week with daily chances of thunderstorms. Temperatures
appear to be near or slightly above normal through the period.
CVKING
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 655 PM CDT Thu Apr 2 2015
Widespread convection has been slow to develop this afternoon, but
it certainly looks like intense storms should be developing
shortly in se KS or sw MO. Frontal boundary has stalled in this
area, with this persistent surface convergence co-located with
unstable airmass with MLCAPES of 1500-3000 J/KG. We continue to
lean towards the HRRR, which suggests that once the convection
initiates it will overspread s MO and working into s IL with time,
with the northern fringes of this activity roughly along the I70
corridor, and perhaps brush the KCOU and STL Metro TAFs. This
activity is expected to sink south a bit late this evening, but
then anticipate a fairly strong northward expansion of precip
during the predawn hours as main shortwave and deep UVV works
into the mid-Mississippi Valley, with our northern TAF site of
KUIN getting some shower activity by 12z.
As far as ceiling and vsby trends go, have generally maintained
VFR conditions for all locations through 06z, although will
certainly have to watch KCOU and STL Metro TAFs if the stronger
convection does get further north than anticipated. However, did
trend towards MVFR cigs/vsbys during the predawn hours along and
south of I70 for late tonight as overunning of frontal/convective
boundaries intensifies across the region.
Specifics for KSTL: As mentioned above, believe STL Metro will be
on northern fringes of this evenings shower and thunderstorm
activity, and have maintained VFR conditions for now. However,
increased overrunning of boundary to the south of the area should
lead to MVFR cigs/vsbys developing during the predawn hours with
showers and scattered thunderstorms.
Truett
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 54 56 35 59 / 80 80 5 0
Quincy 47 53 31 59 / 50 60 5 0
Columbia 50 53 31 61 / 70 70 5 0
Jefferson City 51 54 32 61 / 80 70 5 0
Salem 55 59 33 58 / 80 80 10 0
Farmington 57 59 33 61 / 100 90 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH through Friday afternoon FOR Crawford MO-Iron MO-
Madison MO-Reynolds MO-St. Francois MO-Ste. Genevieve MO-
Washington MO.
IL...FLOOD WATCH through Friday afternoon FOR Randolph IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 3:42 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT THU APR 2 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS WHICH DEVELOP COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHERN MISSOURI AND ILLINOIS BECAUSE HEAVY RAINFALL IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL GRADUALLY END ON FRIDAY ACROSS SOUTHERN MISSOURI AND ILLINOIS. THE FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. CVKING
In the hours before
Local storm report, Apr 2, 9:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL ST. PETERS 38.78N 90.61W
04/02/2015 M0.70 INCH ST. CHARLES MO TRAINED SPOTTER
&&
DYELocal storm report, Apr 2, 10:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 2 S UNION 38.42N 91.01W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL BALDWIN 38.18N 89.84W
04/02/2015 E0.25 INCH RANDOLPH IL PUBLIC
&&
TRUETTLocal storm report, Apr 2, 10:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL UNION 38.45N 91.01W
04/02/2015 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL OWENSVILLE 38.35N 91.50W
04/02/2015 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 2, 10:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL CATAWISSA 38.42N 90.78W
04/02/2015 E0.88 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Apr 2, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 18 min |
| Apr 2, 9:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 42 min |
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 46 min |
| Apr 2, 10:23 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.